Diffuse Alveolar Hemorrhage Due to Uncontrolled Warfarin Therapy: Case Report


AKAGUEN T. , GUENGOER E., AKDOGAN E., BUELBUEL Y., Soenmez M.

UHOD-ULUSLARARASI HEMATOLOJI-ONKOLOJI DERGISI, vol.18, no.3, pp.170-174, 2008 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 3
  • Publication Date: 2008
  • Title of Journal : UHOD-ULUSLARARASI HEMATOLOJI-ONKOLOJI DERGISI
  • Page Numbers: pp.170-174

Abstract

Warfarin; one of the most common oral anticoagulant drug is used for treatment of thromboembolic events and also for prevention of thromboembolic complications in atrial fibrillation and other cardiovascular diseases. The most important adverse effect is hemorrhage. Diffuse alveolar hemorrhage (DAH) is a rare complication of warfarin dependent hemorrhages. Nevertheless, it is a life-threatening disease if the treatment was not started as soon as possible. Our case represents DAH as a complication of uncontrolled warfarin therapy. We aimed to overview the diagnosis and treatment choices of DAH.